Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Atlanta, GA

June 5, 2014Bartow County, Floyd County, Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2014, 7:26 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 7:26 PM EDT (23:26 UTC)
Expired
Jun 5, 2014, 8:02 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Floyd County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:50 PM EDTTSTM WND DMGCalhoun, GA*** 1 INJ *** MULTIPLE TREES DOWN ACROSS COUNTY. SOME POWERLINES DOWN AND CAR DAMAGE ALONG WITH MINOR STRUCTURAL DAMAGE FROM TREES. ONE WOMAN WITH MINOR INJURIES FROM TREE HITTING CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS52 KFFC 052326
SVRFFC
GAC015-115-129-060015-
/O.NEW.KFFC.SV.W.0079.140605T2326Z-140606T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  GORDON COUNTY IN NORTHWEST GEORGIA

* UNTIL 815 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  12 MILES NORTHWEST OF ROME TO 10 MILES SOUTHWEST OF ROME...MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHANNON...PLAINVILLE...TAYLORSVILLE...CALHOUN...KINGSTON...
  ADAIRSVILLE...RESACA...EUHARLEE AND CASSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3428 8541 3430 8538 3438 8533 3444 8518
      3458 8511 3459 8506 3462 8506 3462 8493
      3464 8491 3462 8490 3461 8484 3455 8482
      3440 8476 3408 8484 3408 8498 3419 8540
TIME...MOT...LOC 2327Z 263DEG 40KT 3439 8527 3417 8528

$$
1 follow-up statement
635 
WWUS52 KFFC 060002
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT THU JUN 5 2014

GAC015-115-129-060012-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-140606T0015Z/
BARTOW GA-FLOYD GA-GORDON GA-
802 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR GORDON...FLOYD AND WESTERN
BARTOW COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
EXPECTED TO PRODUCE DAMAGING WINDS.

IF YOU PREVIOUSLY SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT 
USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR
GEORGIA.

LAT...LON 3428 8541 3430 8538 3438 8533 3444 8518
      3458 8511 3459 8506 3462 8506 3462 8493
      3464 8491 3462 8490 3461 8484 3455 8482
      3440 8476 3408 8484 3408 8498 3419 8540
TIME...MOT...LOC 0002Z 263DEG 40KT 3444 8480 3422 8481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU JUN 5 2014

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WHILE SOME STORM INITIATION HAS OCCURRED ACROSS EAST CENTRAL GA
THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS...CANNOT RULE OUT
SOME STRONG AND ISOLATED SEVERE DEVELOPMENT BEFORE THE MAIN
FORECAST CONCERN APPROACHES THE CWA THIS EVENING.

ALL EYES ON AN IMPRESSIVE MCC APPROACHING WESTERN TENNESSEE AND
PROGGED TRACK TO IMPINGE UPON WESTERN BORDER CLOSE TO 23Z THIS
EVENING. CAN PRETTY MUCH THROW MODEL GUIDANCE OUT THE WINDOW AS
NOTHING HAS HAD GOOD HANDLE ON THIS...EXCEPT FOR ORIENTATION OF VORT
MAXES IN THE 12Z GFS. WITH A PLETHORA OF LATENT HEAT RELEASE AND A
RESULTANT MESOLOW ALREADY ACCOMPANYING THIS SYSTEM...IT HAS CREATED
ITS OWN ROBUST ENVIRONMENT THAT WILL LIKELY HOLD AS AN MCV DRIVING
ADDITIONAL STORM DEVELOPMENT INTO THE OVERNIGHT PERIOD. IT IS
CURRENTLY TRACKING ALONG A QUASI-STATIONARY FRONT ACROSS THE
TENNESSEE VALLEY/SOUTHERN APPALACHAINS AND ENCOUNTERING OTHER
DOWNSTREAM CONVECTION. THINKING THIS CLUSTER WILL FAVOR A SLIGHTLY
MORE SOUTHWARD TURN INTO AN AXIS OF MUCAPE NEAR 3000 J/KG. UPSTREAM
OFFICES HAVE REPORTED STRONG ENHANCED WINDS ALONG THE NORTHERN BACK
SIDE OF THE COMPLEX WITH STRONG PRESSURE FALLS ALSO NEAR 8-MB.
THUS...CANNOT RULE OUT WAKE LOW INFLUENCE PERHAPS MORE FOR NORTHERN
PORTIONS OF CWA OVERNIGHT AS WELL. DIFFICULT TO SAY HOW THIS ALREADY
MATURE COMPLEX WILL HOLD UP AS IT MAY WEAKEN AS WELL BEFORE REACHING
GEORGIA. ALL CONSIDERED...HAVE DECIDED TO UP POPS TO LIKELY ACROSS
WESTERN PORTIONS OF THE AREA IN THE 00-05Z PERIOD SPREADING
SOUTHEASTWARD INTO CENTRAL GA FOR STORMS AND INCLUDED WORDING OF
CHANCE FOR DAMAGING WINDS AND FREQUENT LIGHTNING. CANNOT RULE OUT
SOME LARGE HAIL AS WELL THOUGH NOT AS BIG OF THREAT AS THE DAMAGING
WINDS. AFTER A RECENT COORDINATION CALL WITH SPC...A MODERATE RISK
LOOKS TO BE EXTENDED ACROSS NORTHWEST GA TO INCLUDE AS FAR EAST AS
THE ATLANTA METRO AREA.

THE EVOLUTION OF THE AFOREMENTIONED SYSTEM WILL LARGELY DICTATE
PLACEMENT OF RESIDUAL BOUNDARIES AND POSSIBLE FOCUS FOR CONVECTION
FRIDAY. ANOTHER IMPULSE IN THE PESKY NW FLOW ALOFT IS PROGGED IN
OVERALL MODEL CONSENSUS TO APPROACH THE NORTHERN PORTION OF THE AREA
AFTER 18Z FRIDAY SO HAVE RAMPED HIGH END CHANCE POPS AGAIN BUT MUCH
UNCERTAINTY EXISTS FOR THIS. THE GFS HAS COOLER 500-MB TEMPS THAN
TODAY SO THERE MAY BE A GREATER RISK FOR LARGE HAIL WITH ANY STORM
DEVELOPMENT IN ADDITION TO DAMAGING WINDS AND FREQUENT LIGHTNING.

BAKER

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES HAVE BEEN MADE TO THE EXTENDED. STILL LOOKS LIKE SEVERAL
SOUTHEASTWARD MOVING SHORT WAVES WILL AFFECT THE CWA. TOWARD THE
END OF THE PERIOD AN UPPER CLOSED LOW EXPECTED TO FORM OVER THE
OHIO VALLEY. PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

PREVIOUS LONG TERM...
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN
THROUGH THE EXTENDED PERIODS. FOR SATURDAY... MODELS SHOW AN UPPER
DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEYS WHILE A WEAK
FRONTAL BOUNDARY MEANDERS ACROSS THE FORECAST AREA. THIS COUPLED
WITH 1500-2500 J/KG OF CAPE SHOULD HAVE NO TROUBLE SUPPORTING
SCATTERED STORMS ON SATURDAY. CANNOT RULE OUT A FEW OF THESE
STORMS BECOMING STRONG SATURDAY AFTERNOON AND EVENING. ALTHOUGH
THE FRONT PUSHES NORTH BY EARLY SUNDAY IN RESPONSE TO A SURFACE
LOW PUSHING INTO THE MID- UPPER MS VALLEY... A LINGERING MOIST AND
UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND
EVENING STORMS ON SUNDAY... AND POSSIBLY AGAIN ON MONDAY. A LACK
OF FRONTAL FOCUS AND WEAK SHEAR VALUES SUGGEST STORMS ON SUNDAY
SHOULD BE THE TYPICAL DIURNALLY DRIVEN... SUMMER TIME PULSE
STORMS... AND REMAIN BELOW STRONG TO SEVERE LIMITS. ALTHOUGH ECMWF
AND GFS SHOW A WEAK FRONTAL BOUNDARY SAGGING INTO AT LEAST NORTH
GA ON MONDAY... THESE MODELS BEGIN TO DIFFER SIGNIFICANTLY BY
MONDAY AFTERNOON AND TUESDAY... WITH GFS SHOWING A STRONG UPPER
DISTURBANCE POSSIBLY ENHANCING STORM DEVELOPMENT ALONG THE FRONTAL
BOUNDARY ACROSS THE AREA ON MONDAY AND TUESDAY. THE ECMWF SHOWS
THE FRONT MEANDERING MAINLY JUST NORTH OF THE STATE ON
MONDAY...THEN LIFTING NORTH BY EARLY TUESDAY AS MONDAYS
DISTURBANCE CUTS OFF OVER THE MID MS VALLEY AND SLOWLY LIFTS OFF
TO THE NE ON WEDNESDAY-THURSDAY. WITH MUCH UNCERTAINTY IN THESE
LATER PERIODS... WILL SHOW CHANCE THUNDERSTORMS EACH AFTERNOON AND
EVENING AS AT MINIMUM... A MOIST AND UNSTABLE AIR MASS REMAINS IN
PLACE. OTHERWISE... A MOS BLEND OF TEMPS CONTINUE TO SHOW DAYTIME
HIGHS MOSTLY IN THE MID-UPPER 80S TO LOWER 90S... WHILE LOWS HOLD
STEADY IN THE 60S AND 70S THROUGH THE LONG TERM.

39

AVIATION...
18Z UPDATE...
INITIAL VFR CONDITIONS WITH POTENTIAL FOR MVFR WITH ANY SHOWER OR STORM
DEVELOPMENT LATE IN AFTERNOON AND EVENING. BEST CHANCE FOR TSRA IS
GENERALLY 00-06Z TONIGHT AS POTENTIAL FOR STRONG COMPLEX OF STORMS
TO PUSH ACROSS AREA FROM NORTHWEST. SOME STRONG WINDS COULD BE
EXPERIENCED ALONG BACKSIDE OF SYSTEM AS WELL BUT CONFIDENCE IS
LOW AT THE MOMENT. WINDS GENERALLY BETWEEN WEST AND NNW AT 10-14
KTS WITH GUSTS TO NEAR 22 KTS THIS AFTERNOON AND SOME GUSTS
POSSIBLE UP UNTIL ABOUT 08Z TONIGHT WITH AFOREMENTIONED STORM
SYSTEM AND STRENGTHENING PRESSURE GRADIENT. STORM CHANCES ON
INCREASE AGAIN FRIDAY MAINLY AFTER 18Z.

//ATL CONFIDENCE...18Z UPDATE...
LOW ON EVENING TSRA AND ENHANCED WIND POTENTIAL OVERNIGHT.
MEDIUM ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  67  88 /  40  40  30  30
ATLANTA         71  87  69  87 /  60  40  30  30
BLAIRSVILLE     63  82  60  83 /  40  40  30  30
CARTERSVILLE    68  86  65  88 /  60  50  30  30
COLUMBUS        72  90  71  90 /  70  40  30  40
GAINESVILLE     69  86  67  85 /  40  40  30  40
MACON           70  91  69  91 /  60  40  30  40
ROME            68  86  65  89 /  60  50  30  30
PEACHTREE CITY  69  88  66  89 /  70  40  30  30
VIDALIA         73  92  72  89 /  50  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DOUGLAS...FANNIN...
FAYETTE...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TROUP...WALKER...WHITFIELD.

&&

SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Jun 5, 5:18 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT THU JUN 5 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SCATTERED SEVERE STORMS EXPECTED THIS EVENING AND INTO TONIGHT
ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
DAMAGING STRAIGHTLINE WINDS AND FREQUENT LIGHTNING WILL BE THE
MAIN THREAT...HOWEVER LARGE HAIL IS NOT OUT OF THE QUESTION. THE
MAIN THREAT AREA WILL BE MAINLY WEST OF ALINE FROM BLUE
RIDGE...TO ATLANTA...TO COLUMBUS.

DISCUSSION...
A LARGE AREA THUNDERSTORMS...SOME SEVERE...WERE MOVING ACROSS
SOUTHCENTRAL TENNESSEE AND NORTHERN ALABAMA. THIS AREA WILL MOVE
INTO NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING. THE
ATMOSPHERE WILL REMAIN UNSTABLE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT...AND THIS WILL KEEP THE POTENTIAL FOR SCATTERED
SEVERE STORMS ACROSS NORTHWEST AND WEST CENTRAL GEORGIA THIS
EVENING. AS THE STORMS MOVE INTO EAST AND CENTRAL GEORGIA LATE
TONIGHT...THE ATMOSPHERE WILL STABILIZE SOMEWHAT...HOWEVER AN
ISOLATED SEVERE STORM REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON
FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE
AFTERNOON AND EVENING.

ALTHOUGH THE FRONT PUSHES NORTH BY SUNDAY... A MOIST AND UNSTABLE
AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING
STORMS ON SUNDAY AND MONDAY.

ANOTHER COLD FRONT WILL PUSH INTO THE STATE ON TUESDAY AND HELP
ENHANCE STORM DEVELOPMENT FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING. ALSO...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 5, 3:36 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT THU JUN 5 2014

GAZ076-052000-
336 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 400 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF WRENS...MOVING
SOUTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STELLAVILLE AND MATTHEWS. RESIDENTS IN THIS AREA SHOULD MOVE INDOORS.

&&

LAT...LON 3315 8226 3311 8228 3304 8228 3301 8227
      3299 8228 3310 8243 3325 8230 3321 8223
TIME...MOT...LOC 1936Z 302DEG 21KT 3312 8228
Special weather statement, Jun 5, 3:45 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU JUN 5 2014

GAZ074-084-052015-
345 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WASHINGTON
AND WILKINSON COUNTIES UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF TOOMSBORO...MOVING
SOUTHEAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON AND WILKINSON COUNTIES...
INCLUDING AREAS AROUND HEBRON AND OCONEE. RESIDENTS IN THIS AREA
SHOULD MOVE INDOORS.

&&

LAT...LON 3290 8278 3279 8286 3276 8295 3275 8295
      3291 8320 3300 8313 3298 8312 3295 8307
      3297 8307 3300 8305
TIME...MOT...LOC 1945Z 302DEG 24KT 3293 8309
Special weather statement, Jun 5, 5:25 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT THU JUN 5 2014

GAZ001-002-011-052230-
525 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL 630 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 16 MILES WEST OF CLOUDLAND...MOVING
EAST TO SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTH WALKER...CHATTOOGA AND SOUTH DADE COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR
GROVE...MENLO...CLOUDLAND...CHATTOOGAVILLE...LYERLY...BERRYTON...CENT
ER POST...HOLLAND...JAMES H. FLOYD STATE PARK...SUMMERVILLE...
TRION...LAFAYETTE...LINWOOD...NAOMI AND TIDINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3471 8505 3460 8509 3459 8508 3458 8511
      3444 8518 3442 8524 3440 8525 3438 8533
      3428 8539 3429 8547 3476 8557
TIME...MOT...LOC 2123Z 283DEG 27KT 3460 8575

16
Special weather statement, Jun 5, 6:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU JUN 5 2014

GAZ011-019-020-052245-
615 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND GUSTS
TO 40 MPH IN BARTOW...CHATTOOGA AND FLOYD COUNTIES UNTIL 645 PM
EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CHATTOOGAVILLE AND ANOTHER
STRONG STORM 5 MILES EAST OF SUMMERVILLE...MOVING EAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW...CHATTOOGA AND FLOYD COUNTIES...
INCLUDING AREAS AROUND CHATTOOGAVILLE...HOLLAND...COOSA...ROME...
EUHARLEE...KINGSTON...LINDALE AND SHANNON. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS.

&&

LAT...LON 3433 8488 3409 8492 3417 8545 3437 8549
TIME...MOT...LOC 2213Z 277DEG 27KT 3427 8546
Special weather statement, Jun 5, 6:49 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT THU JUN 5 2014

GAZ005>007-012-052315-
649 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...SMALL HAIL
AND WIND GUSTS TO 40 MPH IN MURRAY...FANNIN...GILMER AND GORDON
COUNTIES UNTIL 715 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR SUMAC AND ANOTHER NEAR
NICKELSVILLE...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MURRAY...FANNIN...GILMER AND GORDON
COUNTIES...INCLUDING AREAS AROUND NICKELSVILLE...RESACA...SUMAC...
GREGORY...TENNGA...NORTH GEORGIA SPEEDWAY...CISCO...AUDUBON...
CHATSWORTH...ETON...CRANDALL...RAMHURST...FORT MOUNTAIN STATE PARK
AND CONASAUGA LAKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3498 8448 3455 8454 3455 8465 3452 8466
      3454 8496 3462 8494 3463 8491 3468 8493
      3467 8489 3472 8492 3470 8489 3472 8485
      3479 8487 3480 8484 3484 8485 3487 8482
      3493 8484 3499 8481
TIME...MOT...LOC 2249Z 276DEG 23KT 3490 8478 3456 8486
Special weather statement, Jun 5, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT THU JUN 5 2014

GAZ012>014-020>022-052345-
713 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN PICKENS...
BARTOW...CHEROKEE...DAWSON...FORSYTH AND GORDON COUNTIES UNTIL 745 PM
EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAINE TO STILESBORO...MOVING EAST AT 45
MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PICKENS...BARTOW...CHEROKEE...DAWSON...FORSYTH AND GORDON COUNTIES
THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WALESKA...LAKE ARROWHEAD...SALACOA VALLEY...TALMADGE...
HINTON...STILESBORO...CARTERSVILLE...SUTALLEE...TALKING ROCK...
BLAINE...EMERSON...RED TOP MOUNTAIN STATE PARK...BALL GROUND...CANTON
AND LITTLE RIVER LANDING.

&&

LAT...LON 3455 8465 3456 8452 3452 8421 3429 8412
      3418 8427 3417 8435 3413 8436 3410 8442
      3407 8443 3408 8484 3410 8500 3433 8461
      3458 8467 3458 8465
TIME...MOT...LOC 2313Z 278DEG 40KT 3452 8456 3432 8450
          3410 8480

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:35 AM EDTSpecial Weather StatementFFCDade55 min
Jun 5, 4:54 AM EDTSpecial Weather StatementFFCCatoosa, Walker51 min
Jun 5, 5:06 AM EDTSpecial Weather StatementFFCChattooga54 min
Jun 5, 5:26 AM EDTSpecial Weather StatementFFCWhitfield49 min
Jun 5, 5:32 AM EDTSpecial Weather StatementFFCFloyd58 min
Jun 5, 6:37 AM EDTSpecial Weather StatementFFCPaulding, Polk38 min
Jun 5, 3:01 PM EDTSpecial Weather StatementFFCBaldwin29 min
Jun 5, 3:11 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Wilkinson35 min
Jun 5, 3:36 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 5, 3:45 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jun 5, 5:25 PM EDTSpecial Weather StatementFFCChattooga65 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningFFCDade, Walker23 min
Jun 5, 6:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jun 5, 6:26 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon49 min
Jun 5, 6:49 PM EDTSpecial Weather StatementFFCMurray26 min
Jun 5, 7:01 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield59 min
Jun 5, 7:09 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk52 min
Jun 5, 7:13 PM EDTSpecial Weather StatementFFCCherokee, Pickens32 min
Jun 5, 7:29 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 5, 7:38 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray37 min
Jun 5, 7:39 PM EDTSpecial Weather StatementFFCCarroll, Douglas51 min
Jun 5, 7:43 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Fulton, Hall32 min
Jun 5, 7:48 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Fulton, Gwinnett, Hall42 min
Jun 5, 7:55 PM EDTSpecial Weather StatementFFCClayton35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.